Flash Flood, Mesa
- When
- August 8, 6:40 PM MST to 8:15 PM MST
- Where
- Mesa County, 7 mi W of Glade Park
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.000, -108.867
Water 6 to 8 inches deep flowed across the road due to runoff from heavy rain producing thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Water 6 to 8 inches deep flowed across the road due to runoff from heavy rain producing thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 8, 1:06 PM MST, 5 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 206 PM MDT MON AUG 8 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...SUB-TROPICAL MOIST PLUME BEGINNING TO CREEP BACK ACROSS THE FORECAST AREA THIS AFTERNOON AS A WEAK RIDGE OF HIGH PRESSURE EXTENDS FROM THE FOUR CORNERS TO SOUTHEAST WYOMING. WEST OF THIS AXIS...DEEPER MOISTURE AND INSTABILITY ARE CONTRIBUTING TO MORE WIDESPREAD CONVECTION THAT IS INITIATING OFF THE HIGHER TERRAIN. LATEST GOES SOUNDER SHOWS PRECIPITABLE WATER OVER 1.00 ACROSS SOUTHEAST UTAH AND EXTREME SOUTHWEST COLORADO...LEADING TO THE POTENTIAL FOR LOCALLY HEAVY RAIN THROUGH EARLY THIS EVENING. THERE IS A WEAK WAVE NOTED BY THE NAM THAT MOVES ACROSS NE UTAH/EXTREME NW COLORADO THIS EVENING. THIS FEATURE COULD ENHANCE CONVECTION...WITH ISOLATED STRONG THUNDERSTORMS POTENTIALLY PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAIN. ACROSS THE NORTHERN/CENTRAL MOUNTAINS AND ALONG THE DIVIDE...THUNDERSTORMS ARE POPPING BUT MID LVL FLOW IS VERY WEAK AND DEWPOINTS ARE RUNNING MAINLY IN THE 30S. EXPECT CONVECTION TO BE SHORTER-LIVED HERE THIS EVENING. TUESDAY THROUGH WEDNESDAY...BROAD/DIS-ORGANIZED UPPER HIGH MOVES OVER THE GREAT BASIN TUESDAY WITH A LIGHT NORTHWEST FLOW BRINGING SOME DRIER AIR ACROSS THE NORTHERN ZONES. DEEPEST MOISTURE AND INSTABILITY WILL RESIDE MAINLY ALONG AND SOUTH OF I-70. THERE WILL REMAIN THE POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS WITH HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. STORM MOTION WILL BE FROM THE NORTH-NORTHWEST. 0-6KM SHEAR REMAINS WEAK SUGGESTING CONVECTION WILL NOT BE VERY ORGANIZED OR LONG-LASTING. THE UPPER HIGH RE-ORGANIZES OVER NEW MEXICO WEDNESDAY WITH ANOTHER SURGE OF MONSOONAL MOISTURE ASSOCIATED WITH A STRONGER UPR LVL WAVE MOVING NORTHEAST ACROSS THE GREAT BASIN. RESIDUAL MOISTURE AND INSTABILITY WILL EXIST ACROSS MUCH OF THE AREA SUPPORTING AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS. FLOW REMAINS WEAK...SO STORMS THAT FIRE OFF THE MOUNTAINS WILL HAVE A HARD TIME REACHING THE LOWER VALLEYS UNTIL EARLY EVENING. THUNDERSTORMS WILL BE MORE NUMEROUS ACROSS SOUTHERN AND CENTRAL ZONES. TEMPERATURES WILL NOT CHANGE MUCH OVER THE NEXT COUPLE DAYS. CLOUDS AND PRECIP WILL COOL MAX TEMPS SEVERAL DEGREES TUESDAY/WEDNESDAY. NADLER.83 .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...GFS AND EC IN DECENT AGREEMENT THIS CYCLE WITH MONSOONAL FLOW LASTING THROUGH FRIDAY. LIGHT WINDS THROUGH THIS PERIOD WOULD SUGGEST CONVECTION WITH LOCALLY HEAVY PRECIPITATION. BY SATURDAY A SIGNIFICANT SHORT WAVE DROPS OUT OF WESTERN CANADA WHICH FLATTENS THE RIDGE AND BRINGS A DRIER WEST- NORTHWEST FLOW INTO THE REGION. THIS WILL NOT BE A STRONG DRY AIR PUSH...BUT CONVECTIVE POTENTIAL WILL BE REDUCED EACH DAY ESPECIALLY OVER THE NORTHERN PORTION OF THE CWA. HOWEVER IN THE SOUTHERN PORTION OF THE FORECAST AREA THE SUBTROPICAL MOIST AND UNSTABLE AIR MASS WILL REMAIN...ALTHOUGH A SLIGHT DECREASE IN AREAL COVERAGE CAN BE EXPECTED. .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && DJN/MC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT MON AUG 8 2005 COZ001>014-017>023-UTZ022>025-027>029-091300- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER MUCH OF WESTERN COLORADO AND EASTERN UTAH THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO NEAR 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. RAPID RUNOFF FROM THE HEAVY RAIN PRODUCING THUNDERSTORMS COULD LEAD TO LOCALIZED FLOODING PROBLEMS...ESPECIALLY IN AREAS WHICH HAVE RECEIVED HEAVY RAIN THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. FREQUENT LIGHTNING AND HEAVY RAIN MAY OCCUR WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO PHONE IN ANY HEAVY RAIN ACCUMULATIONS OR RAINFALL RATES OF AN INCH AN HOUR OR GREATER. NL
The Grand Junction radar (KGJX), 57 km away, was scanning. The volume nearest the first event began at 01:38 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471554.